Medicine, Health & Food

Medicine, Health & Food

Archive
Join as an Editor/Reviewer

Toxic Epidermal Necrolysis Induced by Carbamazepine: A Case Report

Volume: 74  ,  Issue: 1 , April    Published Date: 17 April 2021
Publisher Name: IJRP
Views: 65  ,  Download: 33 , Pages: 20 - 23    
DOI: 10.47119/IJRP100741420211859

Authors

# Author Name
1 Mochammad Ayyub Arachman
2 Sylvia Anggraeni
3 Damayanti
4 Cita Rosita Sigit Prakoeswa
5 Muhammad Yulianto Listiawan

Abstract

Background: Toxic epidermal necrolysis (TEN) is an uncommon but potentially fatal condition. TEN is distinguished by apoptosis of keratinocytes, which results in erosion of the mucous membrane and epidermal detachment. Case: A man, 20-year-old, came to hospital with skin sore and blisters in almost over his body, accompanied by swollen eyes, sore on the lips and genital. Dermatological examination on the regio trunk showed erythematous and hyperpigmented macules, irregularly shaped, multiple flaccid bullae, and epidermal detachment. The suspected drug, carbamazepine was discontinued immediately, then the patient was given appropriate supportive treatment with intravenous fluid drop (IVFD), systemic corticosteroid, antibiotic, and topical treatment. After 10 days, skin recovery and reepithelialization mucosal was stabilized. The patient was discharged after 12 days if admission. Drug patch testing was performed resulting in positive result for carbamazepine. Conclusion: The accurate diagnosis, avoidance of the use causative drug and rapid treatment may improve the prognosis. Drug patch testing with positive reactions have high predictive value to avoid using that drug in the future.

Keywords

  • toxic epidermal necrolysis
  • carbamazepine
  • drug patch test